I went to hospital to discuss eye-sight and Tamoxifen with Breast Care Consultant. She said there is no proof that Tamoxifen could cause cataracts so to continue on Tamoxifen! After being told by Optician and Pharmacist that yes, Tamoxifen can cause eysight problems and cataracts. I'm now totally confused so guess will continue Tamox. I only have another 16 months to go. Also on some of the leaflets in the Tamox packet mentions eye-sight and cataracts! All I know is that my eye-sight was fine before I started Tamox(just low prescription reading glasses).
My eye sight isn't great normally but Im the first few weeks of taking Tamoxifen they were really blurry and I felt quite light headed, it settled down after a few weeks but I get it on and off still, I think it's down to certain brands as I seem to get a different one each month! Xx Jo
Hopefully not too long to wait! I phoned my Breast Care nurse to talk about Tamox and eye-sight.in particular Cataracts. She didn't really have an answer so told me to phone Pharmacist at G.P's! I phoned Pharmacist and he instantly said Cataracts can be side-effect of Tamox. Then back to Breast Care nurse(she told me to phone back). I now have appointment with Consultant to discuss! Watch this space! x
I'm under the Countess of Chester hospital.
When I saw the eye consultant she said the waiting list was three months.
Not sure I want to see actual operation! Very good that it only takes 15 mins though. Maybe I'll just read about it.
Which hospital are you under? I go to west Suffolk at Bury St.Edmunds-usually very good but don't know how long waiting list is.
I didn't know anything about cataract surgery until I started Googling. Found a couple of good, informative videos on YouTube demonstrating the surgery. The best thing is that the surgery only takes 15 minutes.
Agree, I hope we both get a date soon. Better eyesight would be a much appreciated Christmas present.
Best Wishes and Good Luck to you too!
Hi Magical Moon. Sorry to hear of your bad side effects. All these drugs are toxic but I guess better than recurrence. I had no problems with my eyes before Breast Cancer so can only presume chemo,steroids and especially Tamoxifen have done this to me. Not looking forward to cataract surgery - do you know much about it? I have the same as you with my left eye - blurry,cloudy vision and occasional double vision. Hope we don't have to wait too long for the surgery.
Good luck! x
I took Tamoxifen for four months then switched to Anastrozole because of severe s/e's. Been taking Anastrozole for 18 months with awful s/e's. December 2014 was diagnosed with early stage cataract in my left eye. Within six months cataract rapidly developed and vision in my left eye deteriorated fast. Now have blurred, double vision which can only be rectified by lens removal. On hospital waiting list for cataract surgery which hopefully will be within three months because now have early stage cataract in right eye.
These drugs are toxic and whilst they may prevent a recurrence, for some unlucky ladies like me, the side effects are awful. My joints are in a terrible state, but that's another s/e story!
I am post menopausal but can only take Tamoxifen as I have osteoporosis as it is supposed to be kinder to the bones. I started with Arimidex but after Dexa Scan it was found that I had Osteoporosis. I have been on Tamoxifen for three and a half years now and was told by my Optician that Tamox can definitely affect your eyes,hence the advice to have annual eye tests.
I had my appointment with Opthalmologist at hospital yesterday. I have cataract on my left eye which she suspects could be caused by Tamox. or steroids during chemo. Now I have to have cataract surgery - yuk! x
Read about possible cataract SEs in the Tamoxifen info leaflet etc, but nobody told me to get my eyes checked annually, will make myself an appointment pronto as my eyesight is fine currently, ie don't wear specs, so suppose I should go get a "baseline" assessment for comparison with future assessments.
Thanks for all replies. Another side effect from this drug! I'm stopping it until I have been to the hospital - a rest won't hurt as I have been told it stays in your system for 3 weeks after you stop it. Will re-assess after appointment. I just wish G.P. or Breast care team had advised me to have eye checks every year! Will let you know after appt. xx
I was told that Tamoxifen can affect eyesight. Mine has never been brilliant, but I mentioned T to the opthalmologist during my most recent eye test and was given an extra test which apparently showed that any deterioration was not due to the meds. But I've only been taking it just short of 6 months, time will tell!
My eyesight has deteriorated rapidly since undergoing chemo, my optician advised annual eye tests due to being in Tamoxifen x
I have been on tamoxifen for 3 years, actually just stopped taking it as side effects so bad and very low e/r positive so onc has said benefits being outweighed by s/e, anyway my eyes are dreadful, I have to wear glasses for pretty much everything now but had perfect eyesight before treatment, I have also been advised to have eyes checked yearly
I have been on tamoxifen for 18 months and noticed my eye sight had deteriorated recently. The optician said that my right eye had changed significantly in the past year. I have become more long sighted in this eye. Everything seems OK behind the eye, but the optician said we needed to monitor for cataracts.
I have stopped taking the tamoxifen for the past 10 days as the stiffness and pain in my feet has been making it hard to walk. I don't want to stop permanently so I am seeing my Consultant on Monday to discuss my options.
I was just wondering if any-one else has had eye problems on Tamox.
I have been on Tamoxifen for three and a half years now and my eysight has got steadily worse. I had an eye-test yesterday and one of my eyes has deteriorated a lot. I have cloudy vision on this eye. Optician said it could be cataract but has referred me within two weeks to hospital! She said everything looked fine behind eye but of course yet again I'm panicking! Evidently this is another side effect of Tamoxifen. She did say that Tamox users should have annual eye tests - nobody told me this!